MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD BALLOON

SHIRAKAWA OLYMPUS CO., LTD BALLOON
Model Number MAJ-213
Medical Device Problem Codes Contamination (1120); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Address- (b)(6).The subject device was received and evaluated at service center olympus hong kong.Device evaluation service repair technical report (ter) provided photos of the device return , showed one (1 ) maj-213 balloon has stain in the surface and the other balloon (maj-213) has a hole.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
As reported, 1pc of maj-213 has stain in the surface and 1pc of maj-213 has a hole with lot number #18r.The issue found at preparation for use for a diagnostic procedure.There was no patient harm, no user injury reported due to the event.
 
Additional Manufacturer Narrative
There will be no medwatch report with patient identifier (b)(6).Per the legal manufacturer, there is no potential for this issue (hole in the balloon) to cause or contribute to death or serious injury if the malfunction were to recur.
 
Additional Manufacturer Narrative
This report is being supplemented to correct b5 and h6 of the initial report.This medwatch is being submitted for the device with a stain on the surface.
 
Event or Problem Description
As reported, 1pc of maj-213 has a stain on the surface and 1pc of maj-213 has a hole with lot number #18r.The issue found at preparation for use for a diagnostic procedure.There was no patient harm, no user injury reported due to the event.This medwatch is being submitted for the device with a stain on the surface.Medwatch with patient identifier (b)(6) is being submitted for the device with a hole.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.The device history record was unable to be reviewed for this device; however, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the definitive root cause of the reported issue could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
BALLOON
Common Device Name
BALLOON
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer Contact
masaharu hirose
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8-061
JA   961-8061
426422891
MDR Report Key15344976
Report Number3002808148-2022-01651
Device Sequence Number5134596
Product Code ITX
UDI-Device Identifier04953170355714
UDI-Public04953170355714
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K172618
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-213
Device Lot Number18R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer09/09/2022
10/11/2022
10/11/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date10/03/2022
10/11/2022
10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown